MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLLECTORS; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLLECTORS; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305343
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd sharps collector had a lid that was cracked.The following information was provided by the initial reporter: verbatim: customer reported that the lid of the product was cracked.
 
Additional Manufacturer Narrative
H.6.Investigation summary: the actual sample is unavailable for investigation.Photo is provided for verification and investigation performed by manufacturer.According to the device history record review, during the manufacturing process no issues were reported for damaged or broken lids for the lot number reported under this complaint ( (b)(4) ).A review of the non-conformance material report was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Investigation: based on this investigation and information provided, with lot number provided we are able to identify that this product was manufactured by flex on november 4, 2021, and customer reported that the lid of the product was cracked, however, it¿s mentioned only one unit and the standard pack for this product is 20 pieces per box.Additionally, according with this investigation, it was noticed that this issue arose from a product sold in japan and all the shipping and transportation process for asia pacific products indicates that flex is in charge of manufacturing, packaging and loading of the product, while bd is in control of transportation, transshipment, distribution and final delivery.For this reason, it can be concluded that products sold out of usa goes through different distribution stages where this kind of issue may be generated due to handling carried out during the transportation and those activities are out of flex¿s reach.Considering that failure mode is related to broken parts, the mold was verified to rule out that the issue could be generated by a damaged on the mold, the assessment confirms that mold was free of damages.Based on that assessment, it can be confirmed that the issue could be generated by several variables like hit, incorrect handling, incorrect storage or non-suitable packaging during partial sells.As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, two additional complaints were received through the last twelve months for the same part number and issue.These previous complaints were closed as incomplete/non-manufacturing related since there was not enough information in order to determine the root cause.Due to no sample being received, an investigation could be performed on basis of photo representation, and a root cause could be determined as potential root cause as below: ¿ product damaged during the transshipped process made by bd¿s second provider.¿ non-controlled method to ship partial boxes to end user.¿ product damaged during the shipment or distribution.¿ incorrect repackaging at the time to perform partial sales.Conclusion based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process because there is not enough information like method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility.The controls were verified within the manufacturing process and confirmed as capable to detect broken or damaged lids.If additional information that helps to find the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD SHARPS COLLECTORS
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17302327
Report Number2243072-2023-01199
Device Sequence Number17901428
Product Code FMI
UDI-Device Identifier50382903053433
UDI-Public(01)50382903053433
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305343
Device Catalogue Number305343
Device Lot Number1308947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown